Alert archive / Utah / Frost Advisories in 2007

Frost Advisory 1, NWS Salt Lake City, UT

September 24, 2007

NWS Salt Lake City, UT issued this frost advisory at Sep 24, 2007, 12:18 PM MDT. It took effect at Sep 25, 2007, 12:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 24, 2007, 12:18 PM MDT (18:18 UTC)
In effect from
Sep 25, 2007, 12:00 AM MDT
Expired
Sep 25, 2007, 9:00 AM MDT
In force
9 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 241818
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1218 PM MDT MON SEP 24 2007

UTZ001-011-014>016-250600-
/O.NEW.KSLC.FZ.W.0001.070925T0600Z-070925T1500Z/
CACHE VALLEY/UTAH PORTION-WESTERN UINTA BASIN-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
1218 PM MDT MON SEP 24 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT TUESDAY. 

A COLD AIRMASS IS MOVING INTO UTAH FOLLOWING THE WEEKEND STORM.
WITH CLEARING SKIES TONIGHT...MANY AREAS WILL EXPERIENCE THE FIRST
BELOW FREEZING TEMPERATURES OF FALL. LOW TEMPERATURES ARE EXPECTED
TO BE 25 TO 30 DEGREES WITHIN THE WARNING AREA.

PEOPLE IN THE WARNING AREA SHOULD MAKE PREPARATIONS TO PROTECT
OUTDOOR PLANTS...AS WELL AS EQUIPMENT SUCH AS BOATS AND
CAMPERS...WHICH COULD BE DAMAGED BY FREEZING TEMPERATURES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

UTZ002>005-012-013-020-250600-
/O.NEW.KSLC.FR.Y.0001.070925T0600Z-070925T1500Z/
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS-
CASTLE COUNTRY-SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-
1218 PM MDT MON SEP 24 2007

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
TUESDAY. 

AREAS OF FROST ARE EXPECTED LATE TONIGHT THROUGH TUESDAY MORNING 
AS TEMPERATURES DIP INTO THE LOWER TO MID 30S. PEOPLE IN THE
ADVISORY AREA SHOULD MAKE PREPARATIONS TO PROTECT OUTDOOR
PLANTS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 
WWUS75 KSLC 250543
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1143 PM MDT MON SEP 24 2007

UTZ001-011-014>016-251300-
/O.CON.KSLC.FZ.W.0001.070925T0600Z-070925T1500Z/
CACHE VALLEY/UTAH PORTION-WESTERN UINTA BASIN-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
1143 PM MDT MON SEP 24 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT TUESDAY. 

A COLD AIRMASS ALONG WITH CLEAR SKIES OVERNIGHT WILL LEAD TO THE
FIRST WIDESPREAD BELOW FREEZING TEMPERATURES OF THE FALL SEASON.
LOW TEMPERATURES ARE EXPECTED TO BE 25 TO 30 DEGREES WITHIN THE
WARNING AREA.

PEOPLE IN THE WARNING AREA SHOULD MAKE PREPARATIONS TO PROTECT
OUTDOOR PLANTS...AS WELL AS EQUIPMENT SUCH AS BOATS AND CAMPERS...
WHICH COULD BE DAMAGED BY FREEZING TEMPERATURES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

UTZ002>005-012-013-020-251300-
/O.CON.KSLC.FR.Y.0001.070925T0600Z-070925T1500Z/
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS-
CASTLE COUNTRY-SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-
1143 PM MDT MON SEP 24 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT TUESDAY. 

AREAS OF FROST ARE EXPECTED LATE TONIGHT THROUGH TUESDAY MORNING
AS TEMPERATURES DIP INTO THE LOWER TO MID 30S. PEOPLE IN THE
ADVISORY AREA SHOULD MAKE PREPARATIONS TO PROTECT OUTDOOR PLANTS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 251102
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
502 AM MDT TUE SEP 25 2007

UTZ001-011-014>016-251500-
/O.CON.KSLC.FZ.W.0001.000000T0000Z-070925T1500Z/
CACHE VALLEY/UTAH PORTION-WESTERN UINTA BASIN-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
502 AM MDT TUE SEP 25 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

THIS WARNING COVERS THE CACHE VALLEY...THE WESTERN UINTA BASIN...
THE SANPETE AND SEVIER VALLEYS...AND THE WEST CENTRAL AND SOUTHWEST
VALLEYS. 

CLEAR SKIES OVERNIGHT HAVE ALLOWED TEMPERATURES TO DIP TO NEAR OR
BELOW FREEZING IN THESE AREAS. FINAL OVERNIGHT LOWS ARE EXPECTED
TO RANGE FROM THE UPPER 20S TO LOWER 30S. TEMPERATURES WILL WARM
BACK ABOVE FREEZING BY 900 AM.

PEOPLE IN THE WARNING AREA SHOULD ALREADY TAKEN PRECAUTIONS TO
PROTECT OUTDOOR PLANTS...AS WELL AS RECREATIONAL EQUIPMENT SUCH
AS BOATS AND CAMPERS... WHICH COULD BE DAMAGED BY FREEZING
TEMPERATURES.

$$

UTZ002>005-012-013-020-251500-
/O.CON.KSLC.FR.Y.0001.000000T0000Z-070925T1500Z/
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS-
CASTLE COUNTRY-SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-
502 AM MDT TUE SEP 25 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

THIS ADVISORY COVERS THE WASATCH FRONT...THE GREAT SALT LAKE
DESERT AND MOUNTAINS...CASTLE COUNTRY...THE SAN RAFAEL SWELL AND
THE SOUTH CENTRAL VALLEYS. 

LOCAL FROST IS EXPECTED IN THESE AREAS THROUGH ABOUT 800 AM AS
TEMPERATURES DIP INTO THE LOWER TO MID 30S IN THE NORMALLY COLDER
SPOTS. ALTHOUGH TEMPERATURES ARE NOT EXPECTED TO GET QUITE COLD
ENOUGH TO DAMAGE RECREATIONAL VEHICLES OR BOATS...PRECAUTIONS TO
PROTECT OUTDOOR PLANTS SHOULD HAVE ALREADY BEEN TAKEN.
TEMPERATURES WILL BEGIN TO WARM BACK UP AFTER 800 AM.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this frost advisory went out at Sep 24, 9:35 AM MDT, 2 hours 43 minutes earlier.

Area forecast discussion, Sep 24, 9:35 AM MDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
935 AM MDT MON SEP 24 2007

.SYNOPSIS...A COLD UPPER LOW WILL MOVE THROUGH THE REGION TODAY. DRY
CONDITIONS WITH SEASONAL TEMPERATURES WILL RETURN BY MIDWEEK.

&&

.DISCUSSION...COLD CORE OF THE UPPER LOW IS OVER THE GREAT SALT
LAKE THIS MORNING WITH CONVECTIVE SHOWERS FORMING ACROSS NORTHERN
UTAH. THE LOW WILL SLOWLY MOVE EAST TO NORTHERN COLORADO TONIGHT.
CLEARING SKIES TONIGHT WILL RESULT IN AREAS OF FROST AND FREEZE.
WILL UPDATE LATE THIS MORNING TO ISSUE THOSE HIGHLIGHTS. WARMER
SOUTHWEST FLOW RETURNS BY THURSDAY.

&&

.AVIATION...INSTABILITY SHOWERS UNDER THE COLD POOL ALOFT ASSOCIATED
WITH THE UPPER LOW WILL CONTINUE TO IMPACT THE KSLC TERMINAL THROUGH
ABOUT 22Z THIS AFTERNOON. THESE SHOWERS WILL KEEP CIGS BELOW 6000 FT
ALTHOUGH VFR CONDITIONS SHOULD PREVAIL. BOTH CIGS AND VSBYS COULD
BRIEFLY DIP INTO THE MVFR RANGE IN THE HEAVIER SHOWERS AND THERE
WILL CONTINUE TO BE A SLIGHT CHANCE OF A THUNDERSTORM THROUGH ABOUT
20Z. WINDS SHOULD STAY GENERALLY OUT OF THE NORTHWEST BUT DIRECTIONS
COULD BE ERRATIC NEAR THE SHOWERS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...SNOW ADVISORY UNTIL NOON MONDAY FOR UTZ008-UTZ009-UTZ010-UTZ517.

WY...NONE.

&&

GIBSON/WILENSKY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Sep 24, 4:11 AM MDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
411 AM MDT MON SEP 24 2007

UTZ001>016-019>021-517-518-WYZ021-251100-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
411 AM MDT MON SEP 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH ALONG WITH FAR SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A COLD STORM SYSTEM WILL MOVE ACROSS THE REGION THIS
MORNING...BRINGING ACCUMULATING SNOWS TO THE HIGHER TERRAIN OF
NORTHERN AND CENTRAL UTAH. ADDITIONAL ACCUMULATIONS OF 1 TO 3
INCHES ARE EXPECTED ACROSS THIS AREA...AND A SNOW ADVISORY REMAINS
IN EFFECT UNTIL NOON.

TEMPERATURES ARE EXPECTED TO DIP INTO THE 30S ACROSS MOST VALLEYS
OF NORTHERN AND CENTRAL UTAH...WITH SOME LOCATIONS WITHIN THE CACHE
VALLEY...WASATCH MOUNTAIN VALLEYS AND UINTA BASIN FALLING BELOW
THE FREEZING MARK. FROST CAN BE EXPECTED ACROSS MOST NORTHERN AND
CENTRAL UTAH VALLEYS TONIGHT...WHICH MAY DAMAGE SENSITIVE PLANTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WARMING TREND IS EXPECTED THROUGH THE REMAINDER OF THE WEEK
ACROSS THE REGION...WITH TEMPERATURES RETURNING NEAR NORMAL. THE
NEXT COLD FRONT IS EXPECTED TO REACH THE AREA FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 9:29 PM MDTSnow AdvisorySLC15 hr
Sep 24, 12:18 PM MDTFreeze WarningSLC21 hr

Nearby

Frost Advisories in Utah, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.